Jump to content
Search In
  • More options...
Find results that contain...
Find results in...

POTSius

Members
  • Content Count

    37
  • Joined

  • Last visited

Posts posted by POTSius


  1. I started exercising on a recumbent bike and then progressed from there

    I highly recommend it. If like many with POTS you have exercise intolerance of some kind, just do as much as you can to start and advance as you can handle from there

    I started at just 2 minutes at a very slow speed and eventually worked up to 45m cardio on it and then moved to the upright bike and finally the treadmill, roughly following CHOPs modified Dallas Protocol

     

     


  2. 17 hours ago, kisekis said:

    But i thought mcas symptoms is similiar to allergic? Also i dont know how to check for it.

     

    Yes i actually read about amine. I still try to figure out how to check for it.(try to eat it one by one and see which cause issue)i only check for MSG which i got bad reaction after i ingest it.(maybe due to glutamate or other thing?) Also got reaction from sugar/high carb, fatty food.

    MCAS symptoms can be similar to allergies. My point was that if you (or the original poster) were having odd symptoms caused by food beyond what normal allergies would entail I think that could be a point in favor of MCAS.

    To diagnose MCAS, you really need an expert's opinion as they have to take into account symptoms, symptom history, test results, and the overall "picture" of the patient. 

    There is a lot of info online, which can be helpful although it is of varying quality


  3. If it is triggered by food and leads to symptoms that are not typical for an allergic response, MCAS does seem like something to explore. I have MCAS and am intolerant of many foods. Oral cromolyn (Gastrocrom) has helped this and other symptoms.

    It is also possible the issue is due to something in the food, but in a non immune way. I think some people can have trouble with amines in food, sulfur, salicylates, etc and all of these could cause non allergic responses to food. Maybe there is a pattern in your problem foods?

     


  4. It could be that the levels of clonidine in your blood are too variable with this dosing. They will be at a peak after taking and then get lower later. Perhaps you feel worse as you are going into a mini withdrawal?

    Whatever the reason, the clonidine pill for me would work great a few hours and then I would feel worse

    I solved this by moving to the patch which has worked great as it provides a much more stable dose. I don't take it for sleep so I can't speak for that.

    I would also note that I actually had worse orthostatic intolerance for a few weeks when starting clonidine until my body adjusted to it, so keep that in mind.

     

     


  5. 1 hour ago, MTRJ75 said:

    Thanks for the resource. I've only briefly skimmed so far, but if this is for the general population instead of dysautonomia patients, I wonder if the mechanisms are going to be different. Maybe the answer is further down in the study. 

    If the heart is normal and nothing is wrong though, why would it be a bad idea if we were somehow able to retrain ourselves to not feel them so badly anymore? 

    At one point the article above mentions that:

    "In addition, the adrenergic hyperactivation connected with intense emotions and anxiety can, in itself, predispose the patient to supraventricular and/or ventricular arrhythmias"

    I think this implies that hyperadrenergic POTS could cause the same arrhythmias (for reasons outside of "intense emotions and anxiety") due to the excess adrenergic activity

    I guess I wonder whether if you tricked yourself into ignoring the palpitations stuff would still be going on behind the scenes that could manifest itself in further, different symptoms


  6. Thank you all for the suggestions

    Diltiazem sounds interesting

    On 11/2/2019 at 2:44 PM, MTRJ75 said:

    I guess the key question is what exactly is the cause? What's happening in our bodies to cause this particular sensation? 

    This is a very thorough article about that

    https://academic.oup.com/europace/article/13/7/920/447426

    It suggests that the heart can be completely normal and we can still perceive it to be doing something wrong.

    Maybe our cardiac nerves are somehow sensitized

    I am not sure if trying to ignore it is a good idea though, even if the heart is not doing anything abnormal


  7. 17 hours ago, WreckingHotelRooms said:

    Yes i've tried Clonidine, it actually added to my stimulation, to no ones understanding, it's what St.Marys suggested London 

    Did you try the patch or the pills?
    For me the pills were not great, I would first feel very good and energetic and then burn out/have the meds wear off and feel awful. I think it is because the pills do not provide a very stable level of the medicine in your blood.

    But the patch worked great

    Are your symptoms triggered by certain things? It took me a while to realize that certain types of TV, music, watching sports etc were actually causing problems. Maybe some of these things are excessively activating your sympathetic nervous system and leading to issues


  8. I had moderate acid reflux and what helped me was a combination of pepcid and baking soda

    The pepcid only did about 60% of the job and the baking soda did the rest

    I take the pepcid in 3 doses throughout the day, seems to work best that way

    I take about 1/4 tsp baking soda mixed in water maybe 6-7 times spread throughout the day

    the baking soda is also very useful for managing when the reflux happens in the middle of the night, super quick relief

    If you try it, you have to be careful not to take it too close to a meal (I typically wait about an hour) as someone once died from that (I think that is a super rare thing to happen though). I would ask your dr if you are concerned about that.


  9. Be careful in testing to know there is a difference between mastocytosis, MCAS and MCAD (Some Dr.s hear MCAS and think mastocytosis, a different disorder)

    As a word of caution, MCAS is a relatively recently described disorder, so I do not think all allergists will know how to test for it or even know what it is

    You will want to make sure you find a dr. who knows/has experience with MCAS or is willing to contact an expert to learn how to properly test for it


  10. I also had bad headaches in my temples
    Have you tried self massage? I made a post a few weeks ago describing what I do (linked below)

    I think that if you try lightly massaging that area, and can find any sore/tender spots then that would be a good sign that the massaging might help

    Headaches were one of my biggest problems for years so it was amazing when I figured this out

     

     


  11. In hyperadrenergic POTS, there is excessive sympathetic nervous system activity

    A beta blocker is only blocking the beta receptor mediated effects of excess sympathetic nervous system activity

    There are also alpha receptors which respond to adrenaline and noradrenaline and which could be mediating symptoms

    In addition, the sympathetic nervous system releases things called co-transmitters like NPY, and purines (like adenosine, ADP, ATP, this is called purinergic signalling) that can have additional effects

    So I think it makes perfect sense that a beta blocker would not block all the effects of excessive sympathetic nervous system activity

    I personally have found that even though I am on a beta blocker and it is controlling my heart rate I still have orthostatic intolerance (just not tachycardia while the beta blocker is working)


  12. Maybe an E-ink screen would help?

    Or a program like flux that controls screen color temperature?

    For boredom, I find it helps to space out activity throughout the day vs using all of my energy at once and then not being able to do anything later

    That way you only have to deal with shorter periods of boredom and can always look forward to the activity which will never be too far away

     


  13. Lots of topics seem to be about a flare up in symptoms right now

    I experience regular flares in my symptoms each fall and I was interested in others experiences

    Especially whether this phenomena is limited to those who also have allergy/mast cell issues

    Or whether this affects those with dysautonomia more broadly, for some other reason (light changes?)

×
×
  • Create New...